Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|amytue7day - Fri Mar 14, 2008 6:58 pm||
I am a 24 year old who came off the pill in August 2007, it is now March 2008 and I have regular spotting. Prior to the pill I had extremely heavy periods that occured at irregular intervals. An example of my cycle would be menstration... 14 days... menstration...14 days... menstration... 3 months ... menstration ... 14 days menstration ... 6 months... menstration ... 2 months ... menstration ... etc. It appeared to be quite random. During the time I was on the pill I gained weight, lost my libido, and my period got substantially lighter during the three years I was on the pill. After I came off the pill in August I started my first job and moved to a new town, I have also lost a up to 30 pounds (from 5'10" 160lbs to 5'10" 130 pounds). I have been noticing that recently my urine is darker then normal. Also, when I do have what I believe is my period the blood looks very old and brown. There also is not much of a menstrual flow very little comes out unless I am urinating or have a bowel movement then more flow comes out at that time. I am starting to get concerned about my cycle and have been reading up on possibilities. Before I book a doctors appointment I was wondering if the lengthy return to my "normal" period is because of stress and diet or if it could be something serious. I also have not had sex since before I came off the pill in August. Any ideas about what it may be would be helpful. Also, if you believe I should see a doctor in person would you be able to provide some quesitons/information that I should have prepared to take with me for my appointment to help pinpoint a solution.
|Debbie Miller, RN - Sun Mar 16, 2008 10:30 am||
First let me say that nothing you describe is alarming. Normal is different for every woman and it is not necessarily regular and predictable to still be fine. Some women have very light periods and you cannot determine that normal for you is what it was prior to the hormonal contraception. But, it can take several months for the effects of the pill to be eliminated. You may not be ovulating every month and that is only alarming if you have other symptoms suggestive of PCOS that might need treatment or you are trying to conceive. But, your overall health is not in danger because your periods are light and sporadic. Inconvenient perhaps, but not illness.
Congratulations on your weight loss. This may be a contributor if your body mass is too low but I doubt this. Stress is another possible connection. At any rate, getting an exam with your gynecologist is a good idea to get a picture of your hormones and general health. I doubt you need to ask for anything that would not be routine unless it is a hormonal evaluation. Once you describe your concerns to your doctor, he/she will have a good idea what tests are indicated.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.